# SDR BQ8S2015FA0000423

- Difficulty date: August 26, 2015
- Submitted: September 2, 2015
- Operation: General aviation
- Aircraft: N286TA
- Make and model: Tecnam P2006T
- Aircraft serial: 136US
- Engine: Rotax ROTAX912S3
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Duct
- Part number: 2671800001
- Condition: Failed
- Location: Engine
- Part time: 207 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE EXHAUST SYSTEM WAS INSPECTED IAW FAA AD 2015-02-09, AND REV ON 7/28/05 AT 200.59 ENGINE HOURS.  THE INSPECTION WAS CARRIED OUT USING HIGH POWERED LIGHTING AND 10 POWER MAGNIGFICATION.  NO VISUAL DEFECTS WERE DETECTED DURING THIS INSPECTION.  ON 8/8/15 AT APPROXIMATELY 206.79 ENGINE HOURS, FAILURE OF THE LT EXHAUST SYSTEM OCCURRED INFLIGHT.  THE LT ENGINE, CYLINDER NR 4, LT REAR, EXHAUST PIPE COMPLETELY SEPARATED.  THE RESULTING OPEN EXHAUST PIPE POSED A SAFETY OF FLIGHT CONCERN, AS HOT EXHAUST IMPINGED ON FUEL LINES AND MOTOR MOUNTS AMONG OTHER ITEMS.  THE PIPE FAILED IN THE HEAT AFFECTED ZONE ADJACENT TO THE WELDS, EXPECTEDLY, DUE TO THE METAL GRAIN STRUCTURE BEING ADVERSELY ALTERED DUE TO THE WELDING PROCESS.  MOST LIKELY, NEW PIPES FABRICATED USING MANDREL BENDING AND NO WELDING WOULD ALLEVIATE THIS PROBLEM.
